MAUDE Adverse Event Report: SYNTHES BRANDYWINE 6.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES BRANDYWINE 6.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.632.645
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: mnh, mni, kwq, kwp.Due to intra-operative issues the device was not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Manufacturing site: (b)(4).Manufacturing date: august 02, 2016.No non-conformance reports or scrap were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the head of a polyaxial pedicle screw loosened while inserting during surgery on (b)(6) 2017.The screw was exchanged intra-operatively; there was a three (3) minute surgical delay, but no patient harm was reported.The surgery was completed successfully.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product evaluation was performed.The investigation of the complaint articles indicates that: it was reported that the head of a polyaxial pedicle screw loosened while inserting during surgery on (b)(6) 2017.The screw has been exchanged intraoperatively.Therefore the surgery was prolonged by 3 minutes, but no patient harm was reported.The surgery was completed successfully.Complaint involves 1 part.The 04.632.645, lot number h159447, pedicscr matrix 5.5 polyaxial ø6 preassm, the implant was returned with the body and collet (polyaxial screw head) detached from the matrix screw head."the head of a polyaxial pedicle screw loosened while inserting during surgery" this condition is confirmed; the most proximal thread of the matrix screw head is stripped.It is likely that the loose implant fell apart during transportation to cq.A visual inspection under 5x magnification, dhr review, and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device already fell apart.The matrix polyaxial screw (04.632.Xxx) is utilized in matrix deformity and matrix degenerative, as part of the posterior pedicle screw and rod fixation system.There are three components to the matrix polyaxial screw, the body, collet, and matrix screw.The body and collet attachment creates the polyaxial screw head.The body and collet (polyaxial screw head) mates with the matrix screw head to create the matrix polyaxial screw.Although a definitive root cause could not be determined, this complaint condition is consistent with off-axis/excessive force used during loading/engaging of the holding sleeve with the matrix polyaxial screw.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device available for evaluation: device returned july 4, 2017.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6594171
Report Number2530088-2017-10126
Device Sequence Number13648510
Product Code NKB
UDI-Device Identifier10705034745534
UDI-Public(01)10705034745534(10)H159447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.645
Device Catalogue Number04.632.645
Device Lot NumberH159447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer07/04/2017
07/24/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/06/2017
07/26/2017
Patient Sequence Number1
Patient Age75 YR